Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 22, 2021Edwards County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 22, 2021, 12:24 AM CDT for Edwards County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 12:24 AM CDT (05:24 UTC)
Expired
Jun 22, 2021, 1:15 AM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3252 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS84 KEWX 220524
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021
 
TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...

At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rocksprings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
      2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:03 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 21, 7:03 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
703 PM CDT Mon Jun 21 2021

.AVIATION...
/00Z TAFS/
VFR conditions are expected across the AUS and SAT terminals at least
through 03Z. A cold front is pushing down over central Texas and
expected to enter the Hill Country within the next hour or so. The
boundary is forecast to push to the south and along the I-35 corridor
between 04Z and 07Z Tuesday. As the front moves across the Austin
and San Antonio sites late this evening into early Tuesday morning,
scattered showers with isolated thunderstorms are possible. Some of
these storms could be strong to severe with main threats being
thunderstorm damaging winds and large hail. MVFR cigs/vsbys could be
possible if storms move over terminals. Once the boundary pushes away
from the airports it could turn breezy for a bit as northerly winds
take place. Cigs are forecast to lower even to IFR around sunrise and
last through mid morning. Cigs will slowly recover and become VFR by
20Z along the I-35 sites. For KDRT, the frontal passage is expected
around 06Z with showers and thunderstorms affecting the area through
08Z. MVFR cigs are expected overnight through late Tuesday morning.
VFR return for KDRT by 17Z with winds shifting back to the southeast
around 20Z.

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT Mon Jun 21 2021/

SHORT TERM (Tonight through Tuesday Night)...
The first day of Summer is living up to its billing across South-
Central Texas as temperatures are on the rise into the 90s. For
locations along the RIo Grande, temperatures will peak generally
between 100 and 105 degrees. As result of the above average dew
points across the region, heat indices will likely peak for most
locations between 105 and 110 degrees. Locations along the Rio
Grande and Winter Garden Region could briefly see heat indices of
110 to 115 degrees. A Heat Advisory remains in effect except for
portions of the Hill Country through 8 pm CDT.

However, temporary relief from the heat is not too far away as a
cold front is approaching the region from the north, as it has
already moved through the San Angelo area. The boundary seems to
generally be on track to enter portions of the Hill Country and
Edwards Plateau by this evening. In advance of the anticipated
slightly cooler air, the boundary is first expected to provide
strong enough lift for the development of a broken line of rain
showers and thunderstorms this evening into the overnight. Given
strong area instability with 3000+ J/kg of MLCAPE and adequate
effective bulk shear of 30 to 35 knots, potential for an isolated
severe thunderstorm will exist with the main hazard of damaging
winds and large hail. SPC has placed most of the region in a
marginal risk (level 1 of 5) for severe weather in its latest
convective outlook. Locally heavy rainfall and areas of frequent
lightning are also concerns with any thunderstorm activity that
develops. While not all areas will see rainfall, but for the
locations that do, could see anywhere between a half inch to 2
inches of rainfall with localized higher amounts. Potential for
minor flooding exists for the areas that receive the highest
rainfall rates and/or amounts. As a result, WPC also included a
marginal risk on its latest excessive rainfall outlook across
eastern portions of the CWA.

Activity will gradually taper off from north to south throughout
overnight and into Tuesday. Despite little improvement in the
temperature and humidity department early Tuesday morning given
presence of the low cloud deck, expect a cooler day across the
region by about 10 degrees under a east-northeasterly flow during
the afternoon. The improvement will be short lived as a southerly
flow will return Tuesday night into Wednesday as the frontal boundary
lifts back northward as a warm front across the region. This should
bring back near to slightly above average temperatures to the region
into the middle of the week.

LONG TERM (Wednesday through Monday)...
The subtropical ridge will strengthen across Texas during the mid to
late portion of this week. This will result in warm and mostly dry
conditions across south central Texas. The exception will be across
the coastal plains where some sea breeze convection is possible
during the afternoon and early evening hours on Wednesday. We will
keep the forecast dry for the coastal plains on Thursday and Friday.
However, some isolated convection can not be ruled out and may be
added pending future model data. Temperatures for the mid to late
week period will remain at or above normal, with highs in the 90s to
near 100 and lows mainly in the 70s. We also expect periods of
morning cloud cover followed by gradual clearing of skies for the
afternoon and evening hours.

For the upcoming weekend into early next week, the subtropical ridge
axis remains intact, but is expected to weaken as a broad upper
trough begins to develop over the upper Midwest into the central
plains states. If the upper trough axis manages to strengthen and
northwest flow aloft makes it this far south, we could see a return
of isolated to scattered showers and thunderstorms for the weekend
into Monday. However, we prefer to remain a little cautious and will
keep rain chances generally limited to 20-40% at this time. We could
also see a subtle drop in temperatures given the low-level thermal
ridge axis showing some signs of retreating westward. For now, we
will keep temperatures closer to climatological normals for early
summer for Saturday through Monday. If models remain consistent in
showing a weak front moving in from the north some time early next
week, we may need to lower our forecast highs and lows slightly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  86  74  94  76 /  50  10  -   10  -
Austin Bergstrom Intl Airport  70  86  73  94  75 /  50  10  -   10  -
New Braunfels Muni Airport     72  87  75  96  76 /  40  20  -   10  -
Burnet Muni Airport            67  83  71  94  75 /  60  10   0  -    0
Del Rio Intl Airport           74  93  77 100  78 /  50  10  -   -   -
Georgetown Muni Airport        68  83  72  94  75 /  60  10   0  10   0
Hondo Muni Airport             73  89  75  95  76 /  40  10   0  10  -
San Marcos Muni Airport        71  86  73  95  76 /  50  20  -   10  -
La Grange - Fayette Regional   72  88  76  95  78 /  50  30  10  20  -
San Antonio Intl Airport       72  88  75  95  76 /  40  20  -   10  -
Stinson Muni Airport           74  89  76  97  78 /  40  20  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe-
Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...17
Long-Term...YB
Hazardous weather outlook, Jun 21, 8:31 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
831 PM CDT Mon Jun 21 2021

TXZ171>173-183>194-202>209-217>225-228-230145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
831 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Rest of tonight.

The Heat Advisory has allowed to expire at 8 PM CDT. Elevated heat
index values are expected through 10 PM.

A cold front is expected to push across the northern part of the
Hill Country this evening and over the rest of South Central
Texas late this evening into the overnight period. Scattered
thunderstorms will develop and isolated severe weather is possible
with the main hazards being damaging wind gusts of 60 mph and
large hail of 1 inch or greater. Locally heavy rain is also
possible but only minor impacts would be expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, we appreciate the
weather reports as the front moves through the area.

In the hours before

Special weather statement, Jun 21, 9:43 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
943 PM CDT Mon Jun 21 2021

TXZ173-192-220330-
Williamson TX-Travis TX-
943 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON AND NORTHEASTERN
TRAVIS COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 12 miles south of Harker Heights, moving south at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Granger,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Coupland, Andice, Sun City and
Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 9762 3074 9727 3039 9740 3061 9802
      3091 9783
TIME...MOT...LOC 0243Z 019DEG 19KT 3088 9758

YB
Local storm report, Jun 21, 10:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             ANDICE                  30.78N 97.86W
06/21/2021  E0.25 INCH       WILLIAMSON         TX   PUBLIC

            REPORT OF PEA SIZED HAIL.

&&

OB
Special weather statement, Jun 21, 10:25 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1025 PM CDT Mon Jun 21 2021

TXZ171>173-188-190-192-220415-
Blanco TX-Gillespie TX-Williamson TX-Llano TX-Burnet TX-Travis TX-
1025 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHERN TRAVIS...
NORTHERN BLANCO...NORTHEASTERN GILLESPIE...LLANO AND CENTRAL BURNET
COUNTIES UNTIL 1115 PM CDT...

At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mahomet, or 8 miles northeast of Bertram, moving southwest at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Marble Falls, Kingsland, Llano, Bertram, Round Mountain, Serenada,
Buchanan Dam, Anderson Mill, Windemere, Leander, Hutto, Gainesville,
Lago Vista and Granite Shoals.

LAT...LON 3085 9826 3087 9762 3086 9760 3048 9736
      3039 9889 3051 9897 3061 9896 3088 9861
TIME...MOT...LOC 0325Z 023DEG 35KT 3079 9792

YB
Special weather statement, Jun 21, 11:53 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1153 PM CDT Mon Jun 21 2021

TXZ186-188-220545-
Gillespie TX-Kerr TX-
1153 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR AND CENTRAL
GILLESPIE COUNTIES UNTIL 1245 AM CDT...

At 1152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fredericksburg. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kerrville, Fredericksburg, Eckert, Cain City, Tivydale, Crabapple,
Willow City, Rocky Hill, Enchanted Rock State Natural Area and
Harper.

LAT...LON 3048 9859 3026 9870 3014 9889 3014 9892
      3012 9892 3003 9906 3018 9928 3050 9883
      3050 9859
TIME...MOT...LOC 0452Z 005DEG 49KT 3034 9886

YB
Special weather statement, Jun 22, 12:19 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1219 AM CDT Tue Jun 22 2021

TXZ173-192-220600-
Williamson TX-Travis TX-
1219 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 100 AM CDT...

At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Windemere, Leander, Hutto, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood, Barton
Creek, Mansfield Dam and Hornsby Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 9754 3021 9749 3020 9751 3030 9807
      3065 9781
TIME...MOT...LOC 0519Z 014DEG 18KT 3053 9773

CP
Special weather statement, Jun 22, 12:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021

TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...

At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rocksprings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
      2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
Jun 21, 9:25 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Jun 21, 9:43 PM CDTSpecial Weather StatementEWXWilliamson47 min
Jun 21, 10:25 PM CDTSpecial Weather StatementEWXBurnet, Llano, Williamson50 min
Jun 21, 10:35 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis55 min
Jun 21, 10:51 PM CDTTornado WarningEWXBlanco, Burnet, Hays24 min
Jun 21, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
Jun 21, 11:08 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 21, 11:13 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Llano62 min
Jun 21, 11:31 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Jun 21, 11:53 PM CDTSpecial Weather StatementEWXGillespie52 min
Jun 22, 12:00 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 22, 12:09 AM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr39 min
Jun 22, 12:19 AM CDTSpecial Weather StatementEWXTravis41 min
Jun 22, 12:30 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 22, 12:47 AM CDTSpecial Weather StatementEWXBandera43 min
Jun 22, 1:16 AM CDTSpecial Weather StatementEWXBandera, Medina, Real, Uvalde44 min
Jun 22, 1:54 AM CDTSpecial Weather StatementEWXKinney51 min
Jun 22, 2:08 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jun 22, 2:23 AM CDTSpecial Weather StatementEWXFayette52 min
Jun 22, 2:52 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Uvalde, Val Verde4 hr
Jun 22, 3:01 AM CDTSpecial Weather StatementEWXKinney44 min
Jun 22, 3:13 AM CDTSpecial Weather StatementEWXFayette47 min
Jun 22, 4:00 AM CDTSpecial Weather StatementEWXGonzales45 min
Jun 22, 4:33 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales42 min
Jun 22, 5:22 AM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.